Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 75, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Aug 24, 2011, 5:34 PM CDT for Carson County, Hutchinson County, Texas. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 24, 2011, 5:34 PM CDT (22:34 UTC)
- Expired
- Aug 24, 2011, 6:00 PM CDT
- In force
- 26 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Carson County, TX, Hutchinson County, TX
The radar
The Amarillo radar (KAMA), 56 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 24, 5:45 PM CDT | TSTM WND GST 60 | 4 Ese Borger, TX | 60 MPH WIND GUST OFF OF HIGHWAY 152 EAST OF BORGER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.6 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2652 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
635 WUUS54 KAMA 242234 SVRAMA TXC065-233-242300- /O.NEW.KAMA.SV.W.0075.110824T2234Z-110824T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 534 PM CDT WED AUG 24 2011 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL CARSON COUNTY IN THE PANHANDLE OF TEXAS SOUTH CENTRAL HUTCHINSON COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 600 PM CDT * AT 533 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BORGER...MOVING SOUTHWEST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... BORGER... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF ON LAKE MEREDITH...GET OUT OF THE WATER AND MOVE TO SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. && LAT...LON 3555 10134 3566 10150 3579 10135 3567 10119 TIME...MOT...LOC 2234Z 041DEG 7KT 3566 10134 $$ MBS
2 follow-up statements
504 WWUS54 KAMA 242243 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 543 PM CDT WED AUG 24 2011 TXC065-233-242300- /O.CON.KAMA.SV.W.0075.000000T0000Z-110824T2300Z/ HUTCHINSON TX-CARSON TX- 543 PM CDT WED AUG 24 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR NORTH CENTRAL CARSON AND SOUTH CENTRAL HUTCHINSON COUNTIES... AT 543 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BORGER...MOVING SOUTHWEST AT 15 MPH. THE SEVERE THUNDERSTORM WILL AFFECT BORGER. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3556 10135 3566 10150 3574 10137 3566 10127 TIME...MOT...LOC 2243Z 054DEG 12KT 3564 10139 $$ MBS
017 WWUS54 KAMA 242258 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 558 PM CDT WED AUG 24 2011 TXC065-233-242305- /O.EXP.KAMA.SV.W.0075.000000T0000Z-110824T2300Z/ HUTCHINSON TX-CARSON TX- 558 PM CDT WED AUG 24 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CARSON AND SOUTH CENTRAL HUTCHINSON COUNTIES WILL EXPIRE AT 600 PM CDT... AT 558 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING OVER BORGER HAD WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER...ANOTHER STRONG THUNDERSTORM 9 MILES NORTHEAST OF BORGER WAS INTENSIFYING AND LIKELY WILL PRODUCE 50 MPH WINDS AS IT MOVES SOUTHWEST AT 10 MPH. LAT...LON 3556 10135 3566 10150 3574 10137 3566 10127 TIME...MOT...LOC 2255Z 054DEG 12KT 3562 10143 $$ MBS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 2:58 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Aug 24, 2:58 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 258 PM CDT WED AUG 24 2011 .DISCUSSION... SURFACE LOW LOCATED THIS AFTERNOON OVER EXTREME NORTHERN OKLAHOMA NEAR THE KANSAS AND OKLAHOMA STATE LINE. PRE-FRONTAL SURFACE TROUGH STRETCHES EAST TO WEST FROM THE SURFACE LOW ACROSS THE NORTHERN TEXAS PANHANDLE WHILE THE COLD FRONT STILL LOCATED NEAR OR JUST NORTH OF KEHA AND KLBL AND THEN NORTHWEST INTO SOUTHEASTERN COLORADO. ISOLATED CONVECTION BEGINNING TO DEVELOP AHEAD OF FRONT AND ALONG THE PRE-FRONTAL SURFACE TROUGH ACROSS THE NORTHERN TEXAS PANHANDLE. WILL KEEP SLIGHT CHANCE POPS OVER ALL OF THE FORECAST AREA THIS EVENING AND FOCUS ISOLATED CONVECTION AND LESS THAN 15 PERCENT POPS ACROSS THE SOUTHERN TEXAS PANHANDLE AFTER 06Z THURSDAY. UPPER HIGH REMAINS OVER THE FOUR CORNERS REGION AND THE CENTRAL AND SOUTHERN ROCKIES THROUGH THE END OF THE WEEK. LEFT FORECAST DRY FOR THURSDAY AND FRIDAY...HOWEVER CANNOT COMPLETELY RULE OUT ISOLATED CONVECTION MAINLY OVER THE WESTERN AND SOUTHERN TEXAS PANHANDLE DURING THE AFTERNOON AND EVENING HOURS. THE CANADIAN AND ECMWF MODELS DRIER THAN THE NAM AND TO SOME EXTENT THE GFS FOR THURSDAY THROUGH FRIDAY...BUT CONFIDENCE LOW ON IF AND WHERE CONVECTION MAY DEVELOP. LATER SHIFTS MAY NEED TO INTRODUCE POPS BOTH DAYS IF MODELS TREND WETTER. DID INTRODUCE SLIGHT CHANCE POPS IN THE NORTHWESTERN SECTIONS OF THE FORECAST AREA FRIDAY NIGHT AS SHORTWAVE ENERGY ROTATES SOUTH AND EAST FROM THE ROCKIES AND NEXT COLD FRONT PUSHES SOUTH THROUGH COLORADO AND KANSAS. FRONTAL BOUNDARY EXPECTED TO PUSH INTO THE PANHANDLES BY LATE SUNDAY OR SUNDAY NIGHT WITH CONVECTION CHANCES INCREASING ACROSS ALL OF THE FORECAST AREA. BUMPED POPS UP INTO THE CHANCE CATEGORY MOST AREAS SUNDAY NIGHT WITH COOLER AND DRIER CONDITIONS EXPECTED EARLY NEXT WEEK AS THE FRONT SLIDES SOUTH INTO THE PERMIAN BASIN REGION. MAX TEMPERATURES EARLY NEXT WEEK MAY BE CLOSER TO SEASONABLE NORMS IN THE MID 80S TO AROUND 90. SCHNEIDER && .FIRE WEATHER... NEITHER ELEVATED NOR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH EARLY NEXT WEEK. SCHNEIDER && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 68 96 69 98 68 / 20 5 5 5 5 BEAVER OK 68 97 70 104 71 / 20 5 5 0 10 BOISE CITY OK 66 95 67 99 67 / 20 5 5 10 20 BORGER TX 71 99 73 101 73 / 20 5 0 0 5 BOYS RANCH TX 66 100 68 101 68 / 20 5 5 5 10 CANYON TX 67 97 67 97 66 / 20 5 5 5 5 CLARENDON TX 70 97 71 99 71 / 20 5 5 0 5 DALHART TX 65 96 64 99 65 / 20 5 5 10 10 GUYMON OK 69 98 70 103 67 / 20 5 5 5 10 HEREFORD TX 67 97 66 97 65 / 20 5 5 5 5 LIPSCOMB TX 69 97 70 101 70 / 20 0 0 0 10 PAMPA TX 69 96 70 98 70 / 20 5 0 0 5 SHAMROCK TX 71 99 69 99 71 / 20 5 5 0 5 WELLINGTON TX 73 102 71 101 72 / 20 10 5 0 5 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 13/11
Hazardous weather outlook, Aug 24, 3:09 PM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 309 PM CDT WED AUG 24 2011 OKZ001>003-TXZ001>020-251100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 309 PM CDT WED AUG 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE THROUGH MIDNIGHT ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES AND ACROSS THE SOUTHERN HALF OF THE TEXAS PANHANDLE BETWEEN MIDNIGHT AND 7 AM. SEVERE WEATHER IS NOT EXPECTED...BUT A FEW STRONG STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE WESTERN OKLAHOMA AND THE FAR NORTHWEST TEXAS PANHANDLES FRIDAY EVENING AND NIGHT. THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS THE FAR NORTHWEST SECTION OF THE PANHANDLES SUNDAY AND ACROSS ALL OF THE AREA SUNDAY EVENING AND NIGHT. ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FAR WESTERN PANHANDLES MONDAY EVENING AND NIGHT. SEVERE WEATHER IS NOT EXPECTED DURING THESE TIMES...BUT A FEW STRONG STORMS COULD PRODUCE WIND GUSTS TO 50 MPH AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JACKSON
In the hours before
Special weather statement, Aug 24, 4:22 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 422 PM CDT WED AUG 24 2011 TXZ004-009-242145- OCHILTREE TX-ROBERTS TX- 422 PM CDT WED AUG 24 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT FOR NORTHERN ROBERTS AND SOUTHERN OCHILTREE COUNTIES. AT 421 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM OVER FAR SOUTHERN OCHILTREE COUNTY...OR ABOUT 20 MILES SOUTH OF PERRYTON...MOVING SOUTH AT 10 MPH. STRONG WINDS AND HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. MBS
Special weather statement, Aug 24, 4:38 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 438 PM CDT WED AUG 24 2011 TXZ007-242215- MOORE TX- 438 PM CDT WED AUG 24 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT FOR MOORE COUNTY. AT 437 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF SUNRAY...OR ABOUT 12 MILES NORTHEAST OF DUMAS...MOVING SOUTH AT 10 MPH. WINDS AROUND 50 MPH ARE POSSIBLE OVER MOORE COUNTY INCLUDING DUMAS. BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. MBS
Special weather statement, Aug 24, 4:41 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 441 PM CDT WED AUG 24 2011 TXZ005-010-242230- HEMPHILL TX-LIPSCOMB TX- 441 PM CDT WED AUG 24 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT FOR LIPSCOMB AND HEMPHILL COUNTIES. AT 441 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 5 MILES NORTH OF GLAZIER...OR ABOUT 11 MILES SOUTH OF LIPSCOMB...MOVING SOUTH AT 10 MPH. WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS NEAR GLAZIER AND CANADIAN. BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. MBS
Special weather statement, Aug 24, 5:12 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 512 PM CDT WED AUG 24 2011 TXZ008-242245- HUTCHINSON TX- 512 PM CDT WED AUG 24 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT FOR HUTCHINSON COUNTY. AT 512 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 3 MILES SOUTH OF STINNETT...OR ABOUT 8 MILES NORTH OF BORGER...MOVING SOUTHWEST AT 10 MPH. WINDS AROUND 50 MPH ARE POSSIBLE NEAR STINNETT AND BORGER. BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. MBS
Special weather statement, Aug 24, 5:30 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 530 PM CDT WED AUG 24 2011 TXZ010-242315- HEMPHILL TX- 530 PM CDT WED AUG 24 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT FOR EAST HEMPHILL COUNTY. AT 530 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 3 MILES SOUTHEAST OF LAKE MARVIN... OR ABOUT 14 MILES EAST OF CANADIAN...MOVING SOUTH AT 15 MPH. WINDS AROUND 55 MPH ARE POSSIBLE OVER RURAL EAST HEMPHILL COUNTY INCLUDING LAKE MARVIN. BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. MBS
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.